Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 86, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 6, 2002, 7:26 PM EDT for Appling County, Wayne County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2002, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 6, 2002, 8:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Appling County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:00 PM EDT | Thunderstorm Wind | Baxley, GA | Large trees and power lines down across city. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 062326
SVRJAX
GAC001-305-070015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
726 PM EDT SAT JUL 6 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
APPLING COUNTY IN SOUTHEAST GEORGIA
NORTHERN WAYNE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 815 PM EDT
* AT 726 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
LINE EXTENDING FROM 15 MILES SOUTH OF CLAXTON TO 6 MILES NORTH OF
BAXLEY...MOVING SOUTH AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 815 PM EDT...
PINE GROVE...
BAXLEY...
SURRENCY...
ODUM...
DOCTORTOWN AND JESUP...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
$$
LAT...LON 3152 8165 3150 8216 3165 8242 3178 8245
3191 8245 3193 8228 3190 8220 3189 8212
3178 8198 3178 8195 3176 8194
ZAPPEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SAT JUL 6 2002 CURRENTLY...GA ZONES UNDER SLIGHT RISK TODAY. CLOUD MASS FROM DECAYING MCS NOW OVER OUR GA ZONES (WHERE GREATEST INSTABILITY RESIDES) MOVING SW WITH A VORT MAX OFFSHORE OF NE FL. SFC LOW ALONG THE EASTERN SEABOARD TROUGH IS CENTERED OVER S SC...WITH A COLD FRONT ACROSS N SC. ALOFT A LARGE HIGH BUILDING OVER THE E PLAINS WAS BRINGING A SW STEERING FLOW TO THE AREA. TO THE SOUTH OF THE JAX FORECAST AREA...A LARGE SWATH OF CONVECTION WAS OCCURRING ACROSS S FL INTO THE CENTRAL GOMEX ASSOCIATED WITH AN UPR LVL LOW FORMING WEST OF THE FL KEYS. TEMPS IN THE MID TO UPR 80S AND LIGHT WINDS AT THE SFC...WITH JUICY DEW PTS IN THE LOWER 70S ACROSS THE AREA. SHORT TERM...CURRENT VORT OFFSHORE OF NE FL WILL MOVE W AND MERGE OVER THE PANHANDLE WITH RESIDUAL ENERGY FROM THIS AMS MCS...AS VORT MIN MOVES OVER THE EASTERN PORTION OF THE FORECAST AREA (FA) TONIGHT. SFC LOW ALONG THE SE SEABOARD TRACKS WESTWARD INTO MS THROUGH SUN ELONGATING ITS ASSOCIATED TROUGH THROUGH CENTRAL GA. ALOFT H5 HIGH OVER THE PLAINS LINGERS ENHANCING A W-SOUTHWEST STORM PROPAGATION COUPLED WITH E-SE LOW LVL FLOW. A SIMILAR SCENARIO TO THIS AM MAY OCCUR SUN AM WITH A CONVECTIVE COMPLEX DEVELOPING ALONG THE FRONT AND TRACKING S-SW INTO GA SUN AM. FLOW BECOMES ONSHORE SUN AS SYNOPTIC HIGH MOVES OFFSHORE OF THE MID-ATLANTIC AND PRESS GRADIENT TIGHTENS ALONG THE SE COAST. WILL ANTICIPATE MORNING COASTAL SHOWERS TO PROPAGATE INLAND...WITH SEA BREEZE COLLISION ALONG FL WEST COAST AND ACROSS OUR S FL ZONES...AND LITTLE PROPAGATION EASTWARD. VORT MIN OVER MUCH OF OUR N FL FA SUN AFTERNOON DURING MAX HEATING...BUT SHORTWAVE OVER S FL AND ALONG STATIONARY FRONT THROUGH GA WILL LIKELY HELP TO DESTABILIZE THE AREA. MON AND TUE IMPULSES FROM THE ATLANTIC NEAR THE CENTRAL FL EAST COAST WITH THE SFC HIGH AXIS THROUGH THE MID-ATLANTIC SEABOARD. WILL TREND TOWARD 40% CHC OF MAINLY AFTERNOON SB CONVECTION MON AND TUE. SHORT TERM HIGH TEMPS SLIGHTLY BELOW CLIMO WITH CLOUD COVER ALONG THE COAST DUE TO ONSHORE FLOW. INLAND HOWEVER...TEMPS WILL RISE TO NEAR 90 PRIOR TO CONVECTIVE DEVELOPMENT. LOW TEMPS NEAR CLIMO. WEDNESDAY THROUGH SATURDAY...ATLANTIC SFC HIGH AXIS MOVES SOUTHWARD FROM THE MID-ATLANTIC TO OVER SOUTH FL AS AN UPR LVL TROUGH APPROACHES FROM THE CENTRAL CONUS WED-THU. ENERGY OVER THE EASTERN GOMEX MOVES INLAND FRI AS PVA IS ENHANCED AHEAD OF THE APPROACHING UPR LVL TROUGH. SAT RIDGE RE-BUILDS OVER FL PENINSULA. WILL GO PARTLY CLOUDY AND CHC OF CONVECTION WED-THU-SAT...AND FRI CHC WITH MO CLOUDY WORDING. WITH RIDGE AXIS SHIFTING SOUTH OF THE FA...ANTICIPATE WARMER THAN CLIMO TEMPS TOWARD THE WEEKEND WITH LOW LVL S-SW FLOW. MARINE...NO HEADLINES. PRELIM CCF AMG BB 072/089 071/091 070 24343 SSI BB 074/086 074/087 074 24242 JAX BB 072/088 072/089 071 24232 SGJ BB 074/087 074/088 074 24232 GNV BB 070/090 071/091 070 24343 OCF BB 070/090 071/091 070 24343= .JAX... .GA...NONE. .FL...NONE. BROYLES/SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:16 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.